MAUDE Adverse Event Report: COVIDIEN LP - SUPERDIMENSION INC SUPERDIMENSION; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

COVIDIEN LP - SUPERDIMENSION INC SUPERDIMENSION; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Model Number SDAN1000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 02/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number was not provided.Pneumothorax is a known short term complication when a lung biopsy is performed during a transbronchial lung biopsy or ct guided percutaneous biopsy.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient underwent a biopsy during an electromagnetic navigation bronchoscopy procedure and post-operatively, the patient had a pneumothorax.The physician completed the case successfully and it was not discovered until the patient was in post-op.A repeat ct scan was done and the pneumothorax was resolved.The patient was discharged same day.

Brand Name
SUPERDIMENSION
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
COVIDIEN LP - SUPERDIMENSION INC
161 cheshire lane, suite 100
plymouth MN 55441
MDR Report Key7333531
Report Number3004962788-2018-00011
Device Sequence Number306387
Product Code GAA
UDI-Device Identifier10884521200494
UDI-Public10884521200494
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K860582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSDAN1000
Device Catalogue NumberSDAN1000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2018
Initial Report FDA Received Date03/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUPERDIMENSION INREACH
Outcome Attributed to Adverse Event Other;
Patient Age83 YR